Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 211, NWS Fort Worth, TX

September 8, 2001Hood County, Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 8, 2001, 9:30 PM CDT for Hood County, Palo Pinto County, Parker County, Texas. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 8, 2001, 9:30 PM CDT (02:30 UTC)
Expired
Sep 8, 2001, 10:30 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hood County, TX, Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 9:40 PM CDTThunderstorm Wind 52 ESSanto, TXPower lines were blown down at the intersection of Highway 281 and Highway 4.
Sep 8, 9:45 PM CDTThunderstorm Wind 52 ESanto, TXA highway sign was blown down at the intersection of Interstate 20 and Highway 4.
Sep 8, 9:45 PM CDTThunderstorm Wind 52 ELipan, TXTrees and power lines were blown down. Some roof damage was also reported.
Sep 8, 10:00 PM CDTThunderstorm Wind 52 EGranbury, TXTrees and powerl lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 5:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3809 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3809 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS54 KFWD 090231
SVRFTW
TXC221-363-367-090330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT SAT SEP 8 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOOD COUNTY IN NORTH CENTRAL TEXAS
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM CENTERED NEAR SANTO...OR 26 MILES            
  WEST-NORTHWEST OF GRANBURY...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE ALEDO...AND WILLOW PARK

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3259 9846 3254 9815 3234 9791 3240 9766
          3282 9758 3277 9803

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:00 PM CDT, 30 minutes earlier.

Area forecast discussion, Sep 8, 9:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT SAT SEP 8 2001

DO NOT ANTICIPATE MAKING ANY CHANGES IN THE CURRENT FORECAST
PACKAGE. LINE OF SEVERE THUNDERSTORMS IN THE WESTERN PART OF NORTH
TEXAS...IN WATCH 731...WILL CONTINUE TO MOVE EAST OVERNIGHT. IN
ADDITION...FLASH FLOODING REMAINS A PROBLEM WITH THE SLOW MOVEMENT
OF THESE STORMS.

.FWD...FLASH FLOOD WATCH FOR SATURDAY NIGHT FOR THAT PORTION OF NORTH
TEXAS ALONG AND NORTH OF A LINE FROM LAMPASAS...TO WACO...TO ATHENS.

42

In the hours before

Local storm report, Sep 8, 7:10 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT SAT SEP 8 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0705 PM    5 NE NEWCASTLE            TX   1.75 INCH HAIL
09/09/01   YOUNG                          GOLFBALL SIZED HAIL 5
                                          MILES NORTHEAST OF
                                          NEWCASTLE. REPORTED BY
                                          GRAHAM FIRE
                                          DEPARTMENT.
Local storm report, Sep 8, 7:28 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT SAT SEP 8 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0715 PM    10 NNW BRECKENRIDGE       TX   0.75 INCH HAIL
09/09/01   STEPHENS                       DIME SIZE HAIL NEAR THE
                                          COUNTY LINE. REPORTED
                                          BY BRECKENRIDGE POLICE
                                          DEPARTMENT.
Local storm report, Sep 8, 7:46 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT SAT SEP 8 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0710 PM    2 S NEWCASTLE             TX   2.75 INCH HAIL
09/09/01   YOUNG                          GRAHAM FD REPORTED
                                          BASEBALL SIZE HAIL AT
                                          FORT BELKNAP COUNTY
                                          PARK.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:00 PM CDTSevere Thunderstorm WarningFWDStephens, Young60 min
Sep 8, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Sep 8, 9:58 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Sep 8, 10:38 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.